Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 99, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 27, 2002, 1:41 AM CDT for Henderson County, Mercer County, Warren County, Illinois. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2002, 1:41 AM CDT (06:41 UTC)
- Expired
- Jul 27, 2002, 2:40 AM CDT
- In force
- 59 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Henderson County, IL, Mercer County, IL, Warren County, IL
The radar
The Quad Cities radar (KDVN), 63 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1442 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
018
WUUS53 KDVN 270641
SVRMLI
ILC071-131-187-270745-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
140 AM CDT SAT JUL 27 2002
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MERCER COUNTY IN NORTHWEST ILLINOIS
HENDERSON COUNTY IN WEST CENTRAL ILLINOIS
WARREN COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 240 AM CDT
* AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL OVER SEATON...OR 7 MILES
SOUTHWEST OF ALEDO...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR...
SUNBEAM BY 145 AM CDT.
LITTLE YORK BY 150 AM CDT.
BURGESS BY 155 AM CDT.
SHAW BY 200 AM CDT.
THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN
DIAMETER. A TORNADO IS ALSO POSSIBLE WITH THIS STORM. TAKE COVER IN
A STURDY STRUCTURE UNTIL THE STORM PASSES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR EASTERN IOWA AND NORTHEAST MISSOURI.
LAT...LON 4110 9090 4106 9095 4099 9095 4096 9071
4099 9046 4115 9046 4114 9087
REAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:05 PM CDT, 10 hours 36 minutes earlier.
Area forecast discussion, Jul 26, 3:05 PM CDT, 10 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 305 PM CDT FRI JUL 26 2002 OVERNIGHT CONVECTION DYING SLOWLY ACROSS SRN IA...WITH THE RESULTING DEBRIS CLOUDS KEEPING TEMPS DOWN ACROSS CWA. MAIN AREA TO WATCH FOR NEW CONVECTION WILL BE IN THE WESTERN IOWA/EASTERN NEBRASKA AREA. WHILE THERE IS LOTS OF SUNSHINE TO THE SOUTH OF THE DEBRIS CLOUD REGION...THAT AREA IS PRETTY HEAVILY CAPPED. TEMPS RISING REAL NICELY IN NW IA WHERE SUNSHINE IS GETTING THROUGH. LATEST SURFACE ANALYSIS INDICATING SURFACE FRONT EXTENDING FROM SE NEBRASKA...EAST TO SRN PORTIONS OF CWA...AND INTO CENTRAL IL. TOUNGE OF GOOD MOISTURE ACROSS WESTERN IA WITH SOME MID 70S DEWPOINTS. REMAINDER OF 12Z ANALYSIS INDICATING 850 MB MOISTURE PLUME OVER EASTERN/CENTRAL IA...WITH 850 LLJ DECREASED IN STRENGTH TO LESS THAN 20 KTS. THE DDC SOUNDING SHOWING THAT THE LLJ SHOULD SET BACK UP IN THAT AREA...AS THEY ARE ALREADY BACK UP AT 30 KTS. CURRENT SHORT WAVES HARD TO PICK OUT ON ANALYSIS...BUT ON WV THE ONE ROLLING ACROSS NEBRASKA IS MUCH CLEARER. THIS SHORT WAVE SHOULD BE THE KEY TO TONIGHTS MCS. MAINFORECAST PROBLEM TODAY INCLUDES WHERE AND WHEN OF PRECIPITATION NEXT FEW DAYS. 12Z MODELS APPEAR TO HAVE INITIALIZED FAIRLY WELL...THOUGH SURFACE LOW CENTER BY 18Z IS A LITTLE TOO FAR EAST ON ALL MODELS. IN GENERAL...PREFER AVN THIS FORECAST AS IT SEEMS TO BE HANDLING THE STRENGTH AND MOVEMENT OF THE CURRENT SHORTWAVE OVER NEBRASKA BETTER THAN ETA. HOWEVER...ETA HAS SLIGHTLY BETTER HANDLE ON SURFACE FEATURES...SO WILL BE GOING WITH A BLEND OF THE TWO. LITTLE QUESTION ABOUT MCS TONIGHT...WILL RUN AXIS OF STRONGEST STORMS AND HIGHEST QPF FROM SOUTHEAST IA TO NORTH CENTRAL IL... AS THIS IS THE TRACK THE SHORTWAVE SHOULD TAKE. THE PRECIPITATION FROM THIS MCS SHOULD LINGER THROUGH THE MORNING...KEEPING TEMPS DOWN UNTIL SUNSHINE BREAKS OUT IN LATE AFTERNOON. SATURDAY NIGHT THERE IS MORE QUESTION ABOUT MCS POTENTIAL...AS THE FEATURES DO NOT COME TOGETHER AS WELL AS TONIGHT. BEST LIFT AND MOISTURE IS FURTHER NORTH...WITH MAIN SURFACE WAVE. WARM MID LEVEL TEMPS THAT MOVE IN AS THE SURFACE FEATURE MOVES NORTH MAY KEEP PRECIPITATION FROM DEVELOPING. THIS WILL ALSO HELP TO MAKE SUNDAY A REAL SCORCHER...WITH FEWER DEBRIS CLOUDS LINGERING ABOUT TO KEEP SUNSHINE OUT. WILL GO SLIGHTLY WARMER THAN GUIDANCE...ESPECIALLY AS GUIDANCE HAS WARMED UP TO MATCH THIS MORNINGS CCF DATA. SUNDAY NIGHT LITTLE QUESTION ON ANOTHER MCS AS A STRONGER WAVE MOVES THROUGH THE AREA. WILL LEAVE HIGH CHANCE POPS IN FOR NOW...BUT FEEL LATER SHIFTS WILL LIKELY BE RAISING THIS AS LONG AS THE MODELS CONTINUE TO SHOW THE SAME OR SIMILAR SOLUTION. BY MONDAY MORNING THERE OUGHT TO BE ENOUGH DEBRIS CLOUD TO KEEP TEMPS ON THE COOL SIDE...AND WILL HANG ON TO MORNING POPS. EXTENDED...TUE-FRI HAVE REMOVED TUESDAY POPS AS THE MODELS APPEAR TO BE MOVING THIS FEATURE ALONG A LITTLE FASTER THAN PREVIOUSLY. WILL BE LEAVING WED AND THURS DRY ALSO...AS NO SIGNIFICANT WAVES MOVE THROUGH AREA THAT TIME FRAME. HAVE THROWN POPS INTO FRIDAY...MAINLY TO ACCOUNT FOR A WARM FRONT THAT DEVELOPS TO THE NORTH OF THE CWA. .DVN... IA...NONE. IL...NONE. MO...NONE. LRE
In the hours before
Local storm report, Jul 26, 11:53 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1153 PM CDT FRI JUL 26 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM 1 ENE FANDON IL .88 INCH HAIL
07/26/02 MCDONOUGH REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 27, 12:41 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1241 AM CDT SAT JUL 27 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1056 PM BURLINGTON IA .5 INCH HAIL
07/26/02 DES MOINES REPORTED BY STORM
SPOTTER.Local storm report, Jul 27, 12:56 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1256 AM CDT SAT JUL 27 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM 2 ESE FANDON IL 1 INCH HAIL
07/26/02 MCDONOUGH REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:16 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 44 min |
| Jul 26, 11:06 PM CDT | Severe Thunderstorm Warning | DVN | Henderson | 54 min |
| Jul 26, 11:56 PM CDT | Severe Thunderstorm Warning | DVN | McDonough, Warren | 64 min |
| Jul 26, 11:59 PM CDT | Severe Thunderstorm Warning | DVN | McDonough, Warren | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.